Citation: Jamshyd. "Solar Mint: An Experience with 4-Acetoxy-DET (exp32417)". Erowid.org. Mar 31, 2004. erowid.org/exp/32417
It seems like there is a pattern with me where psychedelics that I find interesting on paper tend to disappoint me upon trial, and those that I don’t tend to surprise me. I try not to judge anything before I try it though. However, 4-AcO-DET was certainly a compound that never interested me yet I was shocked when I tried it. I received 100 mg of this material as a gift from a friend. Here is a report of my first experience with it. Keep in mind that I have not yet had the chance to experience Psiloc(yb)in, so I will not be comparing 4-AcO-DET to it as most people seem to do. Apparently, a lot of the “unique” things I experienced with this compound are pretty customary with mushrooms. Keep that in mind while reading if you have previous experience with mushrooms.
A solution of 12 mg 4-AcO-DET dissolved in about 5 ml water was loaded to my trustworthy sterilized syringe and administered rectally. Everything was then washed thoroughly and the waiting game began.
To waste time, I talked to my friend on MSN. Only 7 mins later I was already off baseline! At a +. Here is a quote from my real time notes: “(+) Flushing of skin. Tingling extremities. Already seeing trailers. Body is happy.” This developed to a concrete ++ in just 3 minutes!! The speed of the onset is alarming. There was a definite body energy that did not seem to originate from anywhere in particular that became apparent during this swift come up. Within the next 3 mins there where even more developments. Everything started to ripple, and this was the most intense rippling effect I had ever seen on any psychedelic. There was also a hint of nausea, but nothing too disturbing.
At this point, as with most Tryptamines, I decided I better lie down. (Interestingly, I would normally go out walking during this period on most Phenethylamines). I just lay down, trying to keep myself from being overwhelmed negatively. The energy and the speed of the onset caught me unprepared. However, the trip seemed to be heading to a good direction. I spent quite some time simply staring at the grainy ceiling that never stopped chaotically rippling. I noticed that, with this drug, light was extremely intense. I am sure it was NOT that sunny 15 minutes ago.
By T+00:30, I was starting to get used to the effects of the drug, and I went with it. I closed my eyes – there where bright, chaotic visuals, mostly yellow, orange and white. I opened my eyes, only to be overwhelmed all over again! It seemed like I could trace the light as it entered the room. It was as if the sunlight reconstructed everything it touched all over again. I am trying to describe this because it was truly spectacular. I blinked many more times, and each time I opened my eyes the sunlight redrew the entire room all over again.
After enjoying this aspect for about 10 mins (around T+00:45 – there was some time dilation, btw), I decided I will listen to some music. I was still climbing. I also became aware of something that will remain throughout the trip. It was a curious feeling, as if peppermint was going through my nerves. It was a sort of sizzling coolness in my nerves… a couple of months later (today) I was reading PiHKAL and the last entry for 4-TASB did not seem to be far away from what I felt. It was not a very bad feeling (pretty interesting, actually), but it got me concerned about the neurotoxicity of this drug. This was enforced with occasional jaw tremors, something that I EXTREMELY hate. Anyways, the music produced many CEVs, most notable of which was what seemed like bright orange geometrical brambles that twined themselves around whatever image I had on my mind. There where also fractals of extremely bright yellows and oranges and pure black and white. There was a very “solar” aspect of this drug… there where bursts of extremely bright light with both my eyes open and closed… and I have no other word that describes it better. Solar. And this aspect seemed to relate a lot with the “mint” in my nerves. There was also a skin sensation of what I called “Psychedelic Jizz,” as if I was feeling the visuals as slime on my skin. This was more consistent with the bright orange CEVs.
At about T+01:00, I had plateaued at an extremely powerful +++. I Walked around the house. There was definite disorientation, not unlike that produced by alcohol. I looked in the mirror, and it SEEMED like one pupil was larger than the other. Every time I blinked, the change sizes, but they are never equal. I am not sure if this was physiological or an actual hallucination, but my eyes where certainly “playing tricks on me!” :). The disorientation (which caused waves of manageable nausea), plus the previous sensations (which where now even more intense), produced a noticeable body load that challenged the trip. Psychologically, there was a powerful, hazy, “solar” psychedelic effect that had many EXTREMELY insightful twists and turns. My head felt heavy (again, like alcohol).
I sat for half an hour and looked at a yearbook from elementary school. That represented my past, and I analyzed how I evolved. Then I went and took a look at the personal website of a very special person to me (which had many pictures) – and that represented my present, where I had arrived. I saw all the ways in which this person was so special to me and how he changed (and continues to change) my life to the better.
By the time I was done with this analysis, two hours had passed since I took the drug, and I felt like I was starting to come down (already!). I then took a walk to reflect on all that insight. It only made things better, and I was extremely euphoric, especially now that the body load was mostly gone. By T+03:00 I was back home and approaching baseline, however I never really reached baseline for the rest of the day until I went to sleep. Interestingly, by the time I went to sleep there was no stimulation whatsoever (this lasted a few hours after the trip ended).
However, after many hours of sleep at night, I was suddenly startled awake with a burst of abnormal physical and mental stimulation. This lasted about 30 minutes and then faded away and I was able to sleep again. This was further indication that this material is not the gentlest on the nerves.
There was nothing to note the next day.
I found this material EXTREMELY helpful. I would endure the body load for the mental rewards that can be achieved here. Perhaps next time I will try an oral dose to see if there is any less body load? Perhaps a lower dose, too. Very interesting, very weird material. The only other time I was overwhelmed by a psychedelic (and that includes 110 mg insufflated DPT), was the time when I took 300 Morning Glory seeds. In fact, there is some similarity between the two, but only a little. I would be interested in experimenting with its 4-HO cousin and comparing, sometime in the future.
As a side note, I personally think this compound would most appropriately be named “Ethocetyl” in the same manner that 4-AcO-DiPT is known as “Iprocetyl.” It seems like many people refer to it in many different ways, including “Ethocin,” “Ethocybin,” and “Ethacetin.” I suppose this confusion originates from the report on the degradation of 4-subsituted Tryptamines. The proposed nomenclature in this report is not consistent with the traditional “-cetyl” naming of 4-AcO-DiPT.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.